Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

177 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Feeling itchy and tightness around neck. What should I do to get relief?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13181 Questions

default
Posted on Thu, 20 Dec 2012 in General Health
Question: I have had a very itchy neck and tight feeling around my neck, but with no rash. Just a small 50 cent piece size redish area located where a mans XXXXXXX XXXXXXX would be within for 2 weeks now. Also, the age lines in my neck appear pinkish in color. I am a 66 year old woman, with no known illnesses. I recently went to my physician and had a cbc, but no results as of yet. He did not seem to take the itchy neck issue very serious, but I have been feeling very tired. I appreciate your input, Thank You
doctor
Answered by Dr. Rakhi Tayal 2 hours later
Hello,
Thanks for posting your query.
The itchy feeling in the neck with no visible rash is mostly due to allergies or contact irritation or focal self limiting infections. Many times it lasts a while and gets better on its own. Therefore the treatment offered is symptomatic for symptoms like itchy and/or dry skin for a few days to see whether the condition gets milder and goes away.

Non-prescription (over-the-counter) remedies include
•Anti-itch creams containing camphor, menthol, pramoxine (Itch-X, Sarna Sensitive), or diphenhydramine (Benadryl).
•Antihistamines like diphenhydramine (Benadryl), chlorpheniramine (Chlor-Trimeton), or loratadine (Claritin, Claritin RediTabs, Alavert); and cetirizine (Zyrtec).
•Moisturizing lotions.
You can also apply 1% hydrocortisone ointment for symptomatic relief.
Try to keep the area dry and wash it at least thrice daily with an antiseptic gel.
Discuss with your pharmacist and see if you can get one from each group. The itch cream may be applied to the affected region thrice or 4 times a day, while oral antihistamines may be taken once a day at night.

If after this symptoms fail to resolve, then you will have to consider a visit to dermatologist.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 2 hours later
Thank You. I have been a bit worried about the possibility of a thyroid condition. My Father and two of my cousins have graves disease. My Mother had hypo-thyroid and was taking synthroid. I have had tingling in my arms and legs, and sometimes it feels as though my entire body is vibrating. My skin is extremely dry, and I void often. I addressed all thes issues with my Physician, but I'm not sure he was taking me serious, because he does not know me well. I rarely complain, or go to the Doctor unless I have a bad cold or something that requires attention &/or medication. The combination of all these symptoms seems and feels strange to me, and I am worried it may be connected to something more complicated than an allergy. We moved to SC 5 years ago, and the population here is very overwhelming, so I do not have nor have I been able to find a regular Family Physician that I have confidence in.
doctor
Answered by Dr. Rakhi Tayal 2 hours later
Hello.
Thanks for writing again.
The symptoms you have described are likely to be due to hypothyroidism. Getting the serum levels evaluated will be helpful.
You can also start taking vitamin B 12 supplements to help with the tingling and numbness.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Loratadine

doctor1 MD

My son has a raised rash on the backs of each hand and elbows, which he has had since yesterday. He has had a similar rash many times before when playing in grass. He has been playing soccer on grass turf all week. My husband gave him one loratadine (active ingredient - 10 mg) tablet 2 hours ago because he could not find benedryl (diphenhydramine hydrochloride) at the time. I have the benedryl, can he take some now (2-4 tablets - 12.5 mg). If yes, how much? If no, when can he take benedryl.

doctor1 MD

Hi. My Daughter has a cough and rash on her forehead (tiny bumps) no fever, no itch no pain no other symptoms. Plays well, eats well and sleeps well. She has been taking Claritin for spring allergies and started on mucinex yesterday to keep her cough loose. I m puzzled by the tiny bumps on her forehead. The community pool just opened this past week so could it be the pool water?

doctor1 MD

Hi my name is sharon and I've been haveing migraines and numbness in face and now I have a rash on the left side of my cheek I have a rash and its warm and it has a lil burning sinsation I had taken loratadine for allergies and congestion and pseudoephedrine it also has in it

doctor1 MD

I have chronic sinus problem in the head cavities and now seems to be around the eyes I am taking Claritin one every 24 hrs not seeming to do the trick flying to ny wednesday need a fast fix before I get on the plane what is your suggestion

doctor1 MD

I woke up on Wed. with my left ear clogged. After a few hours it unclogged. Woke up the next day with it clogged and it is still clogged and ringing/buzzing. I tried OTC wax removal and Claritin D and ibuprofen. I cannot afford a dr. please help!

doctor1 MD

71 year old female, hold body is itching and burning feeling.

doctor1 MD

My boyfriend has had a sudden onset of hives all over his body with the exception of his neck, face and head on Sunday. He has been on Benadryl since Sunday afternoon and Benedryl and prednisone since Monday with very little relief. It seems to...